Alert archive / Florida / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 29, 2022, 10:12 AM EST for Volusia County, Florida. It took effect at Jan 30, 2022, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2022, 10:12 AM EST (15:12 UTC)
- In effect from
- Jan 30, 2022, 1:00 AM EST
- Expired
- Jan 30, 2022, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS42 KMLB 291512 WSWMLB URGENT - WINTER WEATHER MESSAGE National Weather Service Melbourne FL 1012 AM EST Sat Jan 29 2022 FLZ047-054-059-064-141-147-301400- /O.EXP.KMLB.WC.Y.0001.000000T0000Z-220129T1500Z/ /O.NEW.KMLB.WC.Y.0002.220130T0600Z-220130T1400Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 1012 AM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY... * WHAT...Cold wind chills expected. Expect wind chills to range from 21 to 32. * WHERE...Southern Brevard, Indian River, St. Lucie, Martin, Coastal Volusia and Northern Brevard County. * WHEN...1 AM to 9 AM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you dress appropriately for the cold weather, including a coat, a hat and gloves. $$ FLZ041-044>046-053-058-144-291615- /O.EXP.KMLB.WC.Y.0001.000000T0000Z-220129T1500Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Southern Lake- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Clermont, Mascotte, and Groveland 1012 AM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY FOR THIS MORNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 9:45 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 29, 9:45 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
945 AM EST Sat Jan 29 2022
.UPDATE...
The Wind Chill advisory expires at 10 AM. Decision pending on
possible expansion of hard freeze southward to Lake Okeechobee.
Awaiting 12z guid and coord with TBW. Dewpoint guidance from
intermediate 06z indicated a truly arctic airmass to affect region
into Sunday night with dewpoints in the teens from mid-afternoon
into overnight for the far inland locations. As was noted in the
earlier discussion, sites along and west of the Mid-FL ridge wl
generally see coldest readings tonight, which is not yet a fully
radiational set up for min temp considerations, as there will be
some wind component for urban and non-basin topography areas.
&&
.FROM PREV DISCUSSION...It will remain breezy through this
afternoon as vigorous cold air advection counteracts diurnal
heating. even with full sun, maxes will only reach the U40s north
of I-4, L50s at best elsewhere, with the far south topping out
near 55F.
Tonight...While NW winds/gusts drop off by sunset, gradient will
maintain speeds averaging 7-8mph, continuing cold advection through
sunrise. Widespread freeze on tap with mins ranging from about 25F
across rural NE Lake/NE Volusia Cos to the L30s in the eastern
mainland portion of Martin County, with most areas bottom out in the
U20s to around 30F. While wind speeds will be just short of the 10
mph needed for another WCA issuance, wind chills will nevertheless
bottom out in the L20s for all but eastern Martin county.
Hard Freeze Warning for NE Lake/Inland Volusia Cos with freeze
warnings elsewhere. Its important to note that normally colder
rural locations within the freeze warning area, such as NW Orange
(Plymouth- Sorrento), Osceola (Kenansville- Yeehaw Junction) and
Okeechobee (Basinger- Kissimmee Prairie) Cos could see temps
briefly reach 26-27F at sunrise but the duration of these temps is
expected to be no more than an hour or so.
Sunday-Sunday night...Temperatures will rise above freezing by 9 AM,
and after the very cold start, temperatures will rebound back into
the mid-upper 50s for afternoon highs with full sunshine. Luckily,
it will not feel as cold as Saturday due to lighter winds with high
pressure building nearly right on top of us.
Now going into Sunday evening and Sunday night...light to calm
winds, clear skies, and dry air will setup very favorable conditions
for radiational cooling. So, temperatures will drop rapidly after
sunset, likely into the upper 30s to low 40s by late evening for
most of the area. However, while still cold, low temperatures are
not forecast to be quite as cold as those of Sunday morning with
dewpoints slowly increasing through the night. This will put lows in
the lower to mid 30s for most. However, sub-freezing temperatures of
30-31F are certainly possible in northern Lake, northwest Volusia,
and also west of I-95 across Brevard, Indian River, St. Lucie and
farther inland toward Okeechobee and eastern Osceola counties where
guidance is holding onto the lower dewpoints.
Also, with the low T/Td spread, frost development is looking likely,
eventually requiring a Frost Advisory for most of east central
Florida.
&&
.AVIATION...
P6SM SKC areawide with gusty winds the primary operational issue
across all sites through 29/22Z. Winds 300-320 averaging 17G26KT.
&&
.MARINE...
Seas will become fully arisen offshore by around midday, with 6-8ft
near the coast and 9-12ft offshore. Winds will drop below GLW
criteria near the coast this afternoon and offshore tonight. SCA
will cover winds/seas during the 6-9hr period following the GLW
expiration.
Sunday-Monday...Seas will remain poor to hazardous over the Gulf
Stream on Sunday, but conditions will gradually improve with the
pressure gradient relaxing as high pressure builds over and across
Florida, allowing winds and seas to subside. Winds will be primarily
out of the north and northwest at 10-15 kt on Sunday before backing
to the west on Sunday night. Seas will reach 3-4 ft nearshore by
Sunday night with nearshore zones 4-5 ft.
&&
.FIRE WEATHER...
While fuel moisture conditions (ERCs) are too low to support a
warning issuance, winds/RH/dispersion will easily lead to a high
fire weather danger today through around 5 PM, with speeds near
20mph gusting up to 30 mph and RH values in the M-U20s.
Sunday...Very dry air will again result in RH in the low-mid 20s for
several hours Sunday afternoon, but winds are expected to remain 10
mph or less.
&&
.CLIMATE...
Daily record low temperatures and years set for January 30.
Site Record Low
Daytona 26-1966
Leesburg 25-1966
Sanford 27-1966
Orlando 31-1966
Melbourne 30-1966
Vero Beach 30-1978
Ft. Pierce 32-1966
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 48 27 55 35 / 0 0 0 0
MCO 51 30 57 37 / 0 0 0 0
MLB 52 29 57 33 / 0 0 0 0
VRB 55 28 59 33 / 0 0 0 0
LEE 49 29 57 37 / 0 0 0 0
SFB 50 28 57 37 / 0 0 0 0
ORL 51 32 58 40 / 0 0 0 0
FPR 54 28 59 33 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 1 AM to 9 AM EST Sunday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Okeechobee-Orange-
Osceola-Seminole-Southern Brevard-Southern Lake-St. Lucie.
Wind Advisory until 5 PM EST this afternoon for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
Hard Freeze Warning from 1 AM to 9 AM EST Sunday for Inland
Volusia-Northern Lake.
AM...Small Craft Advisory from 1 PM this afternoon to 7 PM EST this
evening for Flagler Beach to Volusia-Brevard County Line 0-
20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm.
Gale Warning until 1 PM EST this afternoon for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 7 PM this evening to 10 AM EST Sunday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
Gale Warning until 7 PM EST this evening for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Pendergrast
LONG TERM/DSS....Haley/Weitlich
AVIATION...PendergrastHazardous weather outlook, Jan 29, 5:28 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 528 AM EST Sat Jan 29 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-291800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 528 AM EST Sat Jan 29 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE COLD IMPACT... Wind chills are expected to reach the lower to middle 30s this morning, and remain in the 30s and lower 40s across most of the area into the early afternoon. Temperatures and wind chills will drop once again tonight, with a widespread freeze expected overnight, along with wind chills dropping through the 20s. Several hours of temperatures at or below freezing are expected across most of the area. Lows in the mid 20s are forecast for northeast Lake and northwest Volusia Counties where a hard freeze is expected. Readings may also briefly reach 25 or 27 degrees over rural sections of northwest Orange, southern Osceola and northern Okeechobee Counties. Expect upper 20s to lower 30s across the rest of east central Florida. A Hard Freeze Warning is now in effect for northern Lake and inland Volusia Counties tonight, with a Freeze Warning for the rest of east central Florida. Be sure to appropriately for the cold temperatures and wind chills today and tonight. Bring cold sensitive plants and pets indoors. Use extreme caution when operating space heaters or generators! Ensure there is nothing around them that could become a fire hazard. Fuel based heaters should only be used in well-ventilated areas to avoid the risk of carbon monoxide poisoning! .HIGH WIND IMPACT... Sustained northwest winds of 20 to 25 mph will gust to between 30 and 40 mph this morning and continue into the afternoon over the coastal counties, especially the barrier islands, areas adjacent to the Intracoastal Waterway, and area lakes. These gusty winds will blow around unsecured lightweight objects and will affect high profile vehicles, especially when driving across overpasses and causeways. .WIND AND SEA IMPACT... Sustained northwest winds of 20 to 30 knots will gust as high as 35 to 45 knots over the local Atlantic waters this morning, with seas rebuilding to 6 to 8 feet near shore and 9 to 12 feet well offshore. A Gale Warning continues through 1 PM this afternoon out to 20 nautical miles, and through 7 PM this evening for the waters between 20 and 60 nautical miles offshore. Small Craft Advisories will go into effect once the Gale Warnings expire. .FIRE WEATHER IMPACT... There will be a high fire weather danger across east central Florida today due to the combination of very dry air and gusty northwest winds. Outdoor burning is not recommended, and never discard cigarette butts out the window of a vehicle. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at the central Florida Atlantic beaches. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. After another chilly afternoon Sunday, very cold temperatures will return again Sunday night. Monday morning lows will reach the lower to middle 30s across most of east central Florida, and drop to about 30 degrees in colder wind sheltered interior areas. Winds will become light to calm, which will bring the risk of areas of frost, which could become widespread. Boating conditions will remain poor well offshore into Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
In the hours before
Local storm report, Jan 29, 4:29 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
429 AM EST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM NON-TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
01/29/2022 M43 MPH Brevard FL OTHER FEDERAL
GUST TO 43 MPH/37 KT FROM THE NORTHWEST AT USSF WIND
TOWER 19.
&&
JCLocal storm report, Jan 29, 5:56 AM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
556 AM EST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM NON-TSTM WND GST 25 ENE PORT CANAVERAL 28.51N 80.18W
01/29/2022 M47 MPH AMZ572 FL BUOY
BUOY 41009 GUSTED TO 47 MPH/41 KT FROM THE NORTHWEST.
&&
JCLocal storm report, Jan 29, 6:20 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
620 AM EST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM NON-TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
01/29/2022 M44.00 MPH AMZ555 FL MESONET
MEASURED WIND GUST OF 44 MPH/38 KT FROM THE NORTHWEST AT
WXFLOW SITE XJEN.
&&
JCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 1:17 AM EST | Small Craft Advisory | MLB | 33 hr | |
| Jan 29, 2:19 AM EST | Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 31 hr |
| Jan 29, 2:19 AM EST | Hard Freeze Warning | MLB | Lake, Okeechobee, Osceola, Volusia | 31 hr |
| Jan 29, 3:47 AM EST | Wind Advisory | MLB | Volusia | 12 hr |
Nearby
Wind Chill Advisories in Florida, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.